Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hi Lee, my doc has mentioned this too. Why not ask the doc for the ref to the study?
      I bet if you call and talk to the office staff they can get it for you, or maybe even a copy.
      I know I am spoiled, my doc has copies of articles in the exam rooms. I’d like to read this one.
      I am glad you seem to do well with the drug. 55-60 % chance is very real. Please let me know if you find this article. jeannette

      Anonymous
        Post count: 93172

        Hello,
        Well, I finally got in to see my endo for the first time- 2 month wait-can you believe it? Anyway, she recommended RAI but she did agree to try the antithyroid for a year if I have no bad reactions to the tapazole. I am hoping for remission. For this, she recommended that I continue the tapazole and also take synthroid once my T3 and T4 dip into the normal range.( I’m still hyper now so tapazole was increased for now). She said that some new studies are finding that with the combination of drugs there is an increased remission rate approx. 50 to 60% remissions if the drugs are taken for a year and then stopped cold turkey. She said the study indicated that they were still euthroid after 1 year but that some people may have developed GD after that. They are still working on the 5 year study but it should be out within a year or so. Is anyone familiar with this study? Is anyone else taking antithyroid along with synthroid? Any info at all on this route? Lee

        Anonymous
          Post count: 93172

          Hi Lee,
          I don’t post here that often and only read the BB when I get a chance at work it been before Christmas since I’ve read the BB.
          I was diagnosed in Feb or MARCH of 95 with Graves and the opthalmopathy I didn’t want the RAI so I went with takeing the
          Tapazole for a year half way through the year I went from extreamly hyper to hypo my thyroid almost quit working compleatly.
          My GP was checking my blood every 6wks I was responding so well that he changed it to every 3 months thats when I went
          Hypo so he consulted a specialist on graves and put me on 10mg of tapazole 2x a day and 0.075 mg of synthroid 1x a day.
          I went off the medicine in Sept. of 96 in hopes for remission but I was stressing out again at work with deadlines and 2months
          later was back on the Medicine am stilltakeing it in hopes of remission still my doctor says it is my decision and what ever I decide
          he will work with me I was having my blood checked every 6 wks. again and my last one was in Feb. 97 everything was normal
          so I don’t have it checked again till May. Idon’t want the RAI when I was hypo I personaly felt worse than being hyper.
          I told my Doctor about finding all the wonderful careing people on this BB. and he was very happy for me he encourages me to
          keep in contact with this BB. he has 5 patients counting me that he is treating for graves in this little town of 10 thousand .
          When I went hypo I was takeing 10mg of Tapazole 3x a day and the day I get my blood taken I’m not sapposed to take the synthroid
          because it will give a false reading. I feel good most of the time all symtoms of hyper and hypo are gone but my eyes still bother me
          I wonder if its just stareing at the computer from 8 to 12 hrs. a day I do computer animation and the pixels have gotten so small I do wear
          glasses for work and every time I go to the eye Dr. my prescription has changed.
          Sorry to go on and on just wanted you to know that there was some one out there that has been on both medicines at the same time and it seems
          to work for me. Hope it works for you if thats what you are hopeing for.
          Take care
          Deanna in Wishon

          Anonymous
            Post count: 93172

            Hi Deanna,
            Thanks for the reply and information. My endo told me that the eye problem can be caused from high thyroid stimulating hormone and that that is at least partly the reason for the synthroid. Did you experience more problems with your eyes when you went hypo? I have also heard that that may be the reason some people experience this problem after RAI. At this time, I don’t seem to have any of the eye symptoms but I am still quite hyper. It seems to follow that if I am hyper, I could also develop the eye symptoms from the GD antibody interaction as it is similiar to TSH; but for now anyway, I am OK there.
            I don’t know for sure but the computer screen could be aggravating your eyes. Do you have your computer at a good height for working? Mid screen slightly lower than eye level and 16-18 inches from your eyes? My doc said for me to take “hypo tears” eye drops every 3 hours or more if I even think my eyes are tired or dry. I don’t know why the hypo tears, they are the most expensive ones! But I am using them.
            Take care and good luck to you. Lee

          Viewing 4 posts - 1 through 4 (of 4 total)
          • You must be logged in to reply to this topic.